Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Chronic belching and acid stomach after stopping Synthroid. Has thyroid issue declined?

My husband was put on Synthroid for a pretty severe thyroid problem. We moved, he didn t follow up w/ a new Dr. and stopped the treatment. The last 6 weeks- he has had a marked increase, in what I would now call chronic belching (from a man who never burped) and acid stomach- ?Could this be an indication that his thyroid issue has declined, or most likely non-related. He s taking Zantac daily, and it hasn t alleviated any symptoms, in addition to extreme fatigue , and ? A real change in his general demeanor. But the most obvious issue- is incessant belching.
Asked On : Wed, 14 Nov 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Welcome to HCM.
I appreciate your concern for your husband's health.
The belching and acidity are due to acid peptic disease. It may be related to the stress of moving into a new environment or due to a bacteria called H. Pylori.
Hypohyroidism can worsen one's mental health.
I think he should see a doctor, restart Synthroid if his Thyroid function tests show that he is hypothyroid and also be investigated for H.Pylori.
For relief of his acidity and belching, a proton pump inhibitor like omeprazole may be more effective than Zantac.
These days it is possible to keep in touch with your doctor through Telemedicine.
Take Care
Dr. Noble Zachariah, Kuwait.
Answered: Fri, 24 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor